Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 80, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Oct 2, 2018, 5:14 PM EDT for Trumbull County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2018, 5:14 PM EDT (21:14 UTC)
- Expired
- Oct 2, 2018, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 89 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 2:55 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 779 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
778
WUUS51 KCLE 022114
SVRCLE
OHC155-022200-
/O.NEW.KCLE.SV.W.0080.181002T2114Z-181002T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
514 PM EDT TUE OCT 2 2018
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southern Trumbull County in northeastern Ohio...
* Until 600 PM EDT.
* At 514 PM EDT, a severe thunderstorm was located over Warren,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Warren, Niles, Hubbard, Cortland, Newton Falls, Lordstown, Vienna
Center, Hilltop, Maplewood Park, Leavittsburg, Girard, Vienna,
McDonald, Orangeville, Yankee Lake, Brookfield Center, South Canal,
Churchill, Howland Center and Bolindale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Ohio.
LAT...LON 4113 8098 4114 8100 4132 8100 4135 8052
4114 8052
TIME...MOT...LOC 2114Z 279DEG 28KT 4122 8085
HAIL...1.00IN
WIND...60MPH
$$
LaPlante2 follow-up statements
596
WWUS51 KCLE 022139
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
539 PM EDT TUE OCT 2 2018
OHC155-022200-
/O.CON.KCLE.SV.W.0080.000000T0000Z-181002T2200Z/
Trumbull OH-
539 PM EDT TUE OCT 2 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN TRUMBULL COUNTY...
At 539 PM EDT, a severe thunderstorm was located near Hubbard, or
near Sharon, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Warren, Niles, Hubbard, Cortland, Vienna Center, Maplewood Park,
Girard, Vienna, Yankee Lake, Brookfield Center, Churchill, Howland
Center and West Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Ohio.
LAT...LON 4123 8077 4133 8077 4134 8073 4134 8069
4133 8052 4114 8052 4114 8060 4116 8070
TIME...MOT...LOC 2139Z 275DEG 28KT 4122 8059
HAIL...1.00IN
WIND...60MPH
$$
Sefcovic105
WWUS51 KCLE 022202
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
602 PM EDT TUE OCT 2 2018
OHC155-022212-
/O.EXP.KCLE.SV.W.0080.000000T0000Z-181002T2200Z/
Trumbull OH-
602 PM EDT TUE OCT 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TRUMBULL COUNTY
HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 1100 PM EDT for northeastern
Ohio.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4123 8077 4133 8077 4134 8073 4134 8069
4133 8052 4114 8052 4114 8060 4116 8070
TIME...MOT...LOC 2202Z 279DEG 28KT 4119 8037
$$
SefcovicWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:51 PM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Oct 2, 2:51 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
251 PM EDT Tue Oct 2 2018
.SYNOPSIS...
A cold front will sweep across the region this evening and stall
across southern Ohio overnight. This will allow high pressure to
briefly ridge across the area into early Wednesday. A warm front
will lift northward across Lake Erie by Wednesday evening. The next
cold front looks to arrive on Thursday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
Several boundaries are initiating convection across the region this
afternoon. The cold front, an east west Outflow boundary over NE OH
into NW PA, and a pre frontal trough located from Bradford, PA to
southeast Ohio. The best shear and convergence so far has been with
the boundary located over NE OH/NW PA. This is the location where
the best potential for tornado's exists. The strongest thunderstorms
will be through early evening then sweep southeast with the front.
The cold front will stall across southern Ohio overnight as high
pressure briefly ridges into the region. The warm front will lift to
Lake Erie by Wednesday evening. There could be a few sprinkles with
the front as it lifts north on Wednesday but did not place the
mention in the forecast at this time. A cold front will be
approaching NW Ohio by 12z Thursday so expect increasing chances of
showers and thunderstorms after midnight.
Temperatures will remain above seasonal averages through the near
term.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Upper level flow will bring broad troughiness to the northeastern
CONUS Thursday. An upper level ridge will move fairly quickly east
to the eastern United States by Friday. Another upper level trough
will dive into the western United States and become negatively
tilted as it approaches the local area Saturday. As the upper level
low pressure system moves east across central Canada, a cold front
from the low will slide east across the local area by Thursday
morning. High pressure will try to build east into the Great Lakes
and southern Ontario Canada and cause the cold front to become
nearly stationary south of the forecast area by Thursday night.
Moisture associated with the cold front will bring a threat for
showers and thunderstorms Thursday tapering off to showers Thursday
night. A return to fair weather will take place Thursday night with
the high pressure. As secondary upper level trough moves east
toward the area, expecting a fairly large swath of moisture to move
into the local area Friday and bring with it another chance for
showers to the region. Warm front will begin to move north across
the region Friday afternoon and evening with a surge of warm air
back into the local area. Due to instability in the warm sector,
expecting a chance for showers and thunderstorms Saturday.
Temperatures will see a dip from Thursday to Friday as cool air
advection takes place but will rebound in the warm sector back to at
or around 80 degrees for Saturday.
&&
.LONG TERM /SATURDAY THROUGH MONDAY/...
A vigorous shortwave trough will track across the Great Lakes region
at a fairly good clip Saturday night and become negatively tilted.
This will cause deepening of the surface low pressure system as it
moves east across the Great Lakes into Maine Saturday night. High
pressure will once again move into the central portion of Ontario
Canada for a repeat of what we will see during the latter portion of
the week. Cold front that will sweep east across the area Saturday
night will become nearly stationary across the Ohio Valley by
Sunday. The front will lift north again Sunday night to bring a
strong surge of warm air back to the area for Monday and Tuesday. A
slight surge of drier air will take place Monday night and this
should bring a period of dry weather overnight into Tuesday. Summer
like highs in the upper 70s to lower 80s expected through this
period; especially in the warm sector. Lows will be in the middle
60s.
&&
.AVIATION /18Z Tuesday THROUGH Sunday/...
Patchy MVFR ceilings will continue to float across the region
this afternoon as we await the development of thunderstorms.
There are a couple areas of interest. One being the cold front
that will move across the area this afternoon and evening and
another convergence area near a Bradford, PA to Wilmington, OH
line. Also some outflow lingering across NW PA from the morning
convection. Still some uncertainty about the timing of the
convection but will give a best 2 hour window for the
thunderstorm chances. Will likely place some higher convective
gusts in the KCAK and KYNG TAF's and update other sites if/when
the convective line develops near them. So expect to see
MVFR/IFR conditions with the thunderstorms into the evening.
The cold front will move to central OH by evening with some
MVFR cloud cover expected for several hours in the wake of the
front. Gusty southwest winds to 25 knots will shift to the
northwest with the cold frontal passage. The winds should
quickly become light and variable as high pressure ridges into
the region overnight.
OUTLOOK...Non-VFR in showers and thunderstorms on Thursday.
&&
.MARINE...
A small craft advisory has been issued for this afternoon through
this evening as winds behind the cold front increase to 15 to 25
knots. Winds will diminish fairly quickly tonight well behind the
front and become light northerly. Light winds will prevail through
tomorrow but will then increase to 20 knots or better by Wednesday
night out of the south as gradient tightens ahead of the cold front.
The cold front will sweep east across Lake Erie Thursday morning
slowly diminishing and becoming north to northeast by Thursday
night. The flow will slowly switch around to the east and then
southeast and then south by Saturday morning. Southwest flow will
persist at 10 to 20 knots into Saturday night ahead of another cold
front and then become light northwest then east for Sunday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
LEZ146>149.
&&
SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Lombardy
LONG TERM...Lombardy
AVIATION...Mullen
MARINE...LombardyHazardous weather outlook, Oct 2, 3:37 PM EDT, 1 hour 37 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 337 PM EDT Tue Oct 2 2018 LEZ061-142>149-162>169-OHZ003-006>011-017>019-027-028-031945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron-Wyandot- Crawford- 337 PM EDT Tue Oct 2 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-013-020>022-029>032-036>038-047-031945- Lake-Geauga-Medina-Summit-Portage-Richland-Ashland-Wayne-Stark- Marion-Morrow-Holmes-Knox- 337 PM EDT Tue Oct 2 2018 ...SEVERE THUNDERSTORM WATCH 393 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ014-023-033-089-PAZ001>003-031945- Ashtabula Inland-Trumbull-Mahoning-Ashtabula Lakeshore-Northern Erie- Southern Erie-Crawford- 337 PM EDT Tue Oct 2 2018 ...TORNADO WATCH 392 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Oct 2, 2:17 PM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Cleveland OH
217 PM EDT TUE OCT 2 2018
OHZ014-PAZ002-003-021900-
Ashtabula Inland-Southern Erie-Crawford-
217 PM EDT TUE OCT 2 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ASHTABULA...
SOUTHERN ERIE AND CRAWFORD COUNTIES...
At 217 PM EDT, a strong thunderstorm was located 8 miles southwest of
Albion, or 12 miles southeast of Conneaut, moving east at 50 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Meadville, Edinboro, Titusville, Union City, Cambridge Springs,
Waterford, Albion, Wattsburg, Canadohta Lake, Riceville,
Lincolnville, Harmonsburg, Pymatuning North, Pierpont, Saegertown,
Conneautville, Cranesville, Hydetown, Springboro and Platea.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.
LAT...LON 4170 8082 4181 8087 4208 7976 4201 7976
4200 7975 4200 7962 4199 7961 4162 7961
TIME...MOT...LOC 1817Z 267DEG 44KT 4179 8045
GriffinLocal storm report, Oct 2, 2:50 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
250 PM EDT TUE OCT 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TORNADO 5 E CONNEAUTVILLE 41.76N 80.27W
10/02/2018 CRAWFORD PA TRAINED SPOTTER
CONFIRMED TORNADO. NURSING HOME STRUCK BY TORNADO.
&&
LOMBARDYLocal storm report, Oct 2, 3:10 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
310 PM EDT TUE OCT 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL WOODCOCK 41.76N 80.08W
10/02/2018 E1.00 INCH CRAWFORD PA TRAINED SPOTTER
&&Local storm report, Oct 2, 4:00 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT TUE OCT 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL BLOOMING VALLEY 41.68N 80.04W
10/02/2018 E0.25 INCH CRAWFORD PA TRAINED SPOTTER
HAIL SIZE 1/4 TO 1/2 INCH DIAMETER HAIL.
&&Local storm report, Oct 2, 4:56 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
456 PM EDT TUE OCT 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM TSTM WND DMG 4 NNE MEADVILLE 41.70N 80.11W
10/02/2018 CRAWFORD PA PUBLIC
SNAPCHAT VIDEO OF SEVERAL TREES DOWN AT THE FOUNTAIN
HOUSE CORNERS AREA AT 198 AND 86.
&&
PSThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 10:16 AM EDT | Small Craft Advisory | CLE | 11 hr | |
| Oct 2, 2:30 PM EDT | Tornado Warning | CLE | Ashtabula | 45 min |
| Oct 2, 3:01 PM EDT | Tornado Warning | CLE | Ashtabula | 44 min |
| Oct 2, 3:35 PM EDT | Flash Flood Warning | CLE | Ashtabula | 111 min |
| Oct 2, 4:15 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 45 min |
| Oct 2, 5:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 12 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.